MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ACCESS.STABILIT; VERTEBRAL BODY CEMENT CANNULA

MERIT MEDICAL SYSTEMS INC. ACCESS.STABILIT; VERTEBRAL BODY CEMENT CANNULA
Catalog Number 1472/C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that when attempting to create a percutaneous access channel into the vertebral body during a kyphoplasty procedure, the device detached when trying to remove it from the patient's spine.The procedure was successfully completed, and the foreign body remained within the patient.An additional surgical procedure may be necessary to remove the foreign body.No additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
ACCESS.STABILIT
Common Device Name
VERTEBRAL BODY CEMENT CANNULA
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key11405819
Report Number1721504-2021-00014
Device Sequence Number3545210
Product Code MDM
UDI-Device Identifier00884450390467
UDI-Public884450390467
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Catalogue Number1472/C
Device Lot NumberH1970798
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;